Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 17, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 22, 2016, 1:29 PM MDT for 8 counties in New Mexico. It took effect at Apr 23, 2016, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2016, 1:29 PM MDT (19:29 UTC)
- In effect from
- Apr 23, 2016, 1:00 PM MDT
- Expired
- Apr 23, 2016, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 51 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
829 WWUS85 KABQ 221929 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 129 PM MDT FRI APR 22 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SATURDAY FOR THE NORTHWEST PLATEAU AND HIGHLANDS AND THE MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON AND EARLY EVENING FOR THE SANDIA/MANZANO AND GALLINAS MOUNTAINS...AND THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .A COMBINATION OF STRONG WESTERLY WINDS...LOW HUMIDITIES...ABOVE NORMAL TEMPERATURES...AND UNSTABLE CONDITIONS WILL CREATE CRITICAL FIRE CONDITIONS SATURDAY FOR THE NORTHWEST PLATEAU AND HIGHLANDS... AND THE MIDDLE RIO GRANDE VALLEY...MAINLY WITHIN BERNALILLO AND VALENCIA COUNTIES. DRY AND UNSTABLE CONDITIONS WITH STRONG WEST WINDS WILL SHIFT INTO EASTERN NEW MEXICO SUNDAY...WHERE THE LIKELIHOOD OF MORE CRITICAL CONDITIONS IS INCREASING. NMZ101-105-106-231400- /O.UPG.KABQ.FW.A.0022.160423T1900Z-160424T0100Z/ /O.NEW.KABQ.FW.W.0017.160423T1900Z-160424T0100Z/ NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY- 129 PM MDT FRI APR 22 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHWEST PLATEAU...NORTHWEST HIGHLANDS... AND MIDDLE RIO GRANDE MAINLY BERNALILLO AND VALENCIA COUNTIES. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP BY EARLY SATURDAY AFTERNOON AND PERSIST UNTIL EARLY SATURDAY EVENING BEFORE DIMINISHING. * 20 FOOT WINDS...SOUTHWEST TO 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ104-107-108-231400- /O.NEW.KABQ.FW.A.0023.160424T1800Z-160425T0200Z/ NORTHEAST PLAINS-SANDIA...MANZANO AND GALLINAS MOUNTAINS- EAST CENTRAL PLAINS- 129 PM MDT FRI APR 22 2016 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AREA AND TIMING...SANDIA/MANZANO AND GALLINAS MOUNTAINS...AND THE NORTHEAST AND EAST CENTRAL PLAINS. * 20 FOOT WINDS...WEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
2 follow-up statements
949 WWUS85 KABQ 230938 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 338 AM MDT SAT APR 23 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT TODAY FOR THE NORTHWEST PLATEAU AND HIGHLANDS BELOW ANY SNOW PACK AND THE MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK AND THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .A COMBINATION OF STRONG WESTERLY WINDS...LOW HUMIDITIES...ABOVE NORMAL TEMPERATURES...AND UNSTABLE CONDITIONS WILL CREATE CRITICAL FIRE CONDITIONS TODAY FOR THE NORTHWEST PLATEAU AND HIGHLANDS BELOW ANY SNOW PACK...AND THE MIDDLE RIO GRANDE VALLEY. DRY AND UNSTABLE CONDITIONS WITH STRONG WEST TO NORTHWEST WINDS WILL SHIFT INTO EASTERN NEW MEXICO SUNDAY...WHERE CRITICAL CONDITIONS ARE LIKELY. NMZ104-107-108-240100- /O.UPG.KABQ.FW.A.0023.160424T1800Z-160425T0200Z/ /O.NEW.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/ NORTHEAST PLAINS-SANDIA...MANZANO AND GALLINAS MOUNTAINS- EAST CENTRAL PLAINS- 338 AM MDT SAT APR 23 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK..AND THE NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AROUND MIDDAY SUNDAY AND THEN DIMINISH EARLY SUNDAY EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-105-106-240100- /O.CON.KABQ.FW.W.0017.160423T1900Z-160424T0100Z/ NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY- 338 AM MDT SAT APR 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... * AREA AND TIMING...NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS BELOW ANY SNOW PACK...AND THE MIDDLE RIO GRANDE. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND PERSIST UNTIL EARLY THIS EVENING BEFORE DIMINISHING. * 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
125 WWUS85 KABQ 232102 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 PM MDT SAT APR 23 2016 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR THE NORTHWEST PLATEAU AND HIGHLANDS BELOW ANY SNOW PACK AND THE MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR THE SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK...THE NORTHEAST HIGHLANDS AND PLAINS AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON AND EARLY EVENING FOR ALL AREAS EXCEPT THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .A COMBINATION OF STRONG WINDS...LOW HUMIDITIES...ABOVE NORMAL TEMPERATURES...AND UNSTABLE CONDITIONS WILL CREATE CRITICAL FIRE CONDITIONS INTO EARLY THIS EVENING FOR THE NORTHWEST PLATEAU AND HIGHLANDS BELOW ANY SNOW PACK...AND THE MIDDLE RIO GRANDE VALLEY. DRY AND UNSTABLE CONDITIONS WITH STRONG WEST TO NORTHWEST WINDS WILL SHIFT INTO EASTERN NEW MEXICO SUNDAY...WHERE CRITICAL CONDITIONS ARE LIKELY. WIDESPREAD CRITICAL CONDITIONS ARE EXPECTED MONDAY AFTERNOON AND EVENING. NMZ103-240100- /O.NEW.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/ /O.EXA.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/ NORTHEAST HIGHLANDS- 302 PM MDT SAT APR 23 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AREA AND TIMING...NORTHEAST HIGHLANDS. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AROUND MIDDAY SUNDAY AND THEN DIMINISH EARLY SUNDAY EVENING. CRITICAL CONDITIONS WILL RETURN MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH SUNDAY. SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH MONDAY. * RELATIVE HUMIDITY...7 TO 12 PERCENT SUNDAY AND 10 TO 15 PERCENT MONDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ101-105-106-240100- /O.NEW.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/ /O.CON.KABQ.FW.W.0017.000000T0000Z-160424T0100Z/ NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY- 302 PM MDT SAT APR 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AREA AND TIMING...NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS BELOW ANY SNOW PACK...AND THE MIDDLE RIO GRANDE. CRITICAL CONDITIONS ARE EXPECTED TO PERSIST UNTIL EARLY THIS EVENING BEFORE DIMINISHING. CRITICAL CONDITIONS WILL RETURN MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO AROUND 45 MPH INTO THIS EVENING AND AGAIN MONDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...10 TO 15 PERCENT INTO THIS EVENING AND AGAIN MONDAY AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ104-107-108-240100- /O.NEW.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/ /O.CON.KABQ.FW.W.0018.160424T1800Z-160425T0200Z/ NORTHEAST PLAINS-SANDIA...MANZANO AND GALLINAS MOUNTAINS- EAST CENTRAL PLAINS- 302 PM MDT SAT APR 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW ANY SNOW PACK..AND THE NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP AROUND MIDDAY SUNDAY AND THEN DIMINISH EARLY SUNDAY EVENING. CRITICAL CONDITIONS RETURN MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH INTO THIS EVENING. SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH MONDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...8 TO 15 PERCENT INTO THIS EVENING AND AGAIN MONDAY AFTERNOON AND EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ109-240100- /O.NEW.KABQ.FW.A.0024.160425T1900Z-160426T0300Z/ WEST CENTRAL HIGHLANDS- 302 PM MDT SAT APR 23 2016 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AREA AND TIMING...WEST CENTRAL HIGHLANDS. CRITICAL CONDITIONS ARE EXPECTED MONDAY AFTERNOON AND EVENING. * 20 FOOT WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...12 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 22, 11:52 AM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 22, 11:52 AM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1152 AM MDT FRI APR 22 2016 .AVIATION... 18Z TAF CYCLE SOUTHERLY WINDS TODAY WILL DELIVER AN INFLUX OF MOISTURE FOR -SHRA/TSRA AFT 22Z BTWN THE CONT DVD AND THE CENTRAL MT CHAIN. GREATEST CHANCE FOR GUSTY OUTFLOW WINDS AND MEASURABLE PRECIP WILL OCCUR AROUND KAEG...KABQ...AND KSAF BTWN 00Z AND 06Z. NO IMPACTS BELOW VFR ARE EXPECTED. ACTIVITY MAY ALSO SLIDE OFF THE CENTRAL MT CHAIN TO KLVS AND KROW DURING THE EVENING/OVERNIGHT PERIOD BUT CONFIDENCE NOT AS HIGH THERE. DRIER SW FLOW WILL MOVE IN SATURDAY WITH A FEW REMNANT -SHRA POSSIBLE OVER THE NORTHERN HIGH TERRAIN AND THE NE PLAINS. GUYER && .PREV DISCUSSION...333 AM MDT FRI APR 22 2016... .SYNOPSIS... MODEST MOISTURE CONTINUES TO WORK ITS WAY INTO CENTRAL NEW MEXICO FROM THE SOUTHEAST AS A COUPLE OF LOW PRESSURE SYSTEMS CROSS THE WEST COAST. THESE SYSTEMS WILL SKIRT AROUND NEW MEXICO TO THE NORTH AND SOUTH...BUT THE MOISTURE IN PLACE WILL HELP SPARK SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS MAINLY OVER CENTRAL AREAS THIS AFTERNOON AND EVENING...THEN ALONG AND TO A LESSER EXTENT EAST OF THE CENTRAL MOUNTAIN CHAIN ON SATURDAY. THE JET STREAM WILL MOVE OVER THE COLORADO AND NEW MEXICO BORDER ON SATURDAY WITH SURFACE WIND GUSTS PROBABLY REACHING 50 MPH OVER A GOOD PORTION OF NORTHERN NEW MEXICO IN THE AFTERNOON. FIRE WEATHER CONCERNS WILL RAMP UP WEST OF THE CENTRAL MOUNTAIN CHAIN SATURDAY...THEN CONTINUE TO PLAGUE PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO THROUGH TUESDAY AS DRIER AIR MOVES IN FROM THE WEST AND BREEZY TO WINDY CONDITIONS RETURN DAILY. && .DISCUSSION... SOME STORMS WILL PRODUCE LITTLE OR NO RAIN WEST OF THE CONTINENTAL DIVIDE TODAY...THEN AT LOWER ELEVATIONS BETWEEN THE CENTRAL MOUNTAIN CHAIN AND CONTINENTAL DIVIDE ON SATURDAY. MEANWHILE...THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING IN UNION COUNTY/FAR NE NM. A PACIFIC COLD FRONT WILL CROSS FROM THE WEST SATURDAY AND SATURDAY NIGHT USHERING COOLER TEMPERATURES AND DRY AIR FOR SUNDAY. READINGS WILL VARY AROUND NORMAL MOST PLACES...EXCEPT ON THE FAR EASTERN PLAINS WHERE READINGS 4 TO 10 DEGREES ABOVE NORMAL SHOULD PERSIST. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO RETURN IN THE VICINITY OF THE I-40 CORRIDOR OF EASTERN NM SUNDAY AFTERNOON WITH WESTERLY DOWNSLOPE FLOW. ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM WILL DIG INTO THE GREAT BASIN ON MONDAY...THEN PASS NORTH OF NEW MEXICO ON TUESDAY STEERING THE JET STREAM SQUARELY OVER THE FORECAST AREA. THIS WILL KEEP BREEZY TO WINDY CONDITIONS IN THE FORECAST ACROSS WESTERN AREAS MONDAY AND AREAWIDE TUESDAY. IT WILL CAUSE FIRE WEATHER CONCERNS TO PERSIST. SHORT WAVE RIDGING WILL CAUSE WINDS TO SETTLE DOWN WEDNESDAY...BUT SW FLOW LOOKS TO STRENGTHEN AGAIN DURING THE LATTER HALF OF THE WEEK AS YET ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM DIGS INTO THE GREAT BASIN AND APPROACHES NM FROM THE W OR NW. 44 && .FIRE WEATHER... CRITICAL CONDITIONS WILL BE AT LEAST SPOTTY SATURDAY THROUGH MONDAY WITH MORE WIDESPREAD CRITICAL CONDITIONS POSSIBLE NEXT TUESDAY. VENT RATES WILL BE GOOD TO EXCELLENT TODAY THROUGH NEXT WEDNESDAY. THE LATEST MODELS QUITE CONSISTENT WITH PREVIOUS VERSIONS IN THE SHORTER TERM. THE UPPER RIDGE WILL BE MOVING OVER NEW MEXICO TODAY AND THEN TO THE EAST OF THE STATE SATURDAY AS AN UPPER LOW TRACKS INTO THE GREAT BASIN AND THROUGH THE CENTRAL ROCKIES. WINDS ALOFT WILL TRANSITION TO SOUTHWEST LATER TODAY AND TONIGHT...AND WILL STRENGTHEN WITH TIME. LOW LEVEL MOISTURE APPEARS TO BE MIGRATING INTO SOUTH CENTRAL NM AT THIS TIME...AND A SUSTAINED SOUTHEAST TO SOUTH FLOW REMAINS FORECAST...WHICH WOULD BRING HIGHER DEW POINTS UP THE RGV AND TOWARDS THE CONTDVD...AS THE GFS HAS BEEN INDICATING FOR SEVERAL DAYS. RUC AND HRRR NOW JUMPING ONBOARD BREAKING OUT CONVECTION ALONG THE CONTDVD AND CENTRAL MT CHAIN BY MIDAFTERNOON. WITH THE POOR RH RECOVERIES ALONG/WEST OF THE CONTDVD AT THIS TIME...CAN/T HELP BUT THINK THERE MAY BE SOME HIGH BASED VIRGA SHOWERS/ISOLD DRY LIGHTNING OVER THIS AREA LATER TODAY...GIVEN THE INSTABILITY FORECAST BY THE NAM12. CONVECTION THIS EVENING MAY RESULT IN SOME WETTING PRECIPITATION BETWEEN THE CONTDVD AND EAST SLOPES OF THE CENTRAL MT CHAIN. SATURDAY STILL LOOKS TO SEE WIND GUSTS TO AROUND 45 OR 50 MPH AS THE WESTERLY WINDS SHOVE THE LOW LEVEL MOISTURE FROM WEST TO EAST OVER THE STATE. MIN RH VALUES FALL BELOW 15 PERCENT FOR PORTIONS OF THE MIDDLE RGV AND WEST. DECIDED TO GO AHEAD WITH A FIRE WEATHER WATCH FOR AREAS BELOW SNOWPACK FOR THE NORTHWEST/WEST CENTRAL AND MIDDLE RGV ALTHOUGH MAINLY FOR BERNALILLO AND VALENCIA COUNTIES IF THE GRIDS ARE CLOSE. NOT SURE OF THE STATE OF GREENUP AT THIS TIME...BUT RECENT COOLER WEATHER MAY HAVE RETARDED IT. HIGHS WILL BE ABOVE AVERAGE...BUT NOT OVERLY SO...IN THE RANGE OF 5 TO 10 DEGREES. CONVECTION WILL BE FOCUSED OVER THE CENTRAL AND EAST SATURDAY/SATURDAY NIGHT BUT SUNDAY LOOKS TO BE DRY. THERE MAY BE A FEW SHOWERS OR STORMS ON THE DRIER SIDE FROM THE CENTRAL MT CHAIN WWD AS THE MOISTURE BECOMES MORE SHALLOW ON SATURDAY. RIDGETOP WINDS MAY PERSIST SATURDAY NIGHT BEFORE RELENTING SOMEWHAT SUNDAY UNDER ZONAL FLOW...BUT NOT ENOUGH TO ELIMINATE THE POTENTIAL FOR CRITICAL CONDITIONS IN THE EAST CENTRAL SUNDAY AFTERNOON. RH RECOVERIES SATURDAY AND SUNDAY NIGHT WILL BE FAIR TO POOR FOR MANY LOCALES. MONDAY THROUGH TUESDAY WILL SEE INCREASING WINDS AS ANOTHER SYSTEM SWINGS THROUGH THE CENTRAL ROCKIES. POOR RH RECOVERIES LOOK TO BE WIDESPREAD MONDAY NIGHT. HIGHS WILL FALL TO AROUND 5 TO 10 DEGREES BELOW AVERAGE WEST AND CENTRAL AND TO NEAR AVERAGE EAST BY TUESDAY... TO HELP MODERATE THE COMBO OF WIND AND SUB 15 PERCENT RH FROM THE MIDDLE RGV TO THE EAST CENTRAL AND NORTHEAST PLAINS TUESDAY AFTERNOON... WHERE CRITICAL CONDITIONS LOOK TO BE WIDESPREAD. ANY WETTING PRECIPITATION WILL BE CONFINED TO THE HIGHER TERRAIN OF THE NORTHWEST AND NORTH CENTRAL MONDAY THROUGH TUESDAY. GUSTY WEST WINDS MAY CONTINUE TUESDAY NIGHT BEFORE SLACKING OFF. ANOTHER SYSTEM LINED UP FOR THE END OF NEXT WEEK BUT GFS IS DRIER AND WINDIER...THE ECMWF IS WETTER. && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES... NMZ101-105-106. &&
Hazardous weather outlook, Apr 22, 6:04 AM MDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 604 AM MDT FRI APR 22 2016 NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 604 AM MDT FRI APR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY STRONG SOUTHWEST WINDS WILL DEVELOP. THE STRONGEST WINDS COULD GUST NEAR 50 MPH ACROSS MUCH OF WEST CENTRAL AND NORTHERN NEW MEXICO. THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS IN THE MIDDLE RIO GRANDE VALLEY...WEST CENTRAL MOUNTAINS AND NORTHWEST PLATEAU DURING THE AFTERNOON AND EARLY EVENING. FURTHER...THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS UNION COUNTY...WHERE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. SUNDAY...THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING EAST OF THE CENTRAL MOUNTAINS AND SOUTHERN SANGRE DE CRISTO MOUNTAINS...INCLUDING THE I-40 CORRIDOR OF EASTERN NEW MEXICO. MONDAY...STRONG SOUTHWEST WINDS WILL REDEVELOP. THE STRONGEST GUSTS COULD REACH 50 MPH WEST OF THE CONTINENTAL DIVIDE. THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO DURING THE AFTERNOON AND EARLY EVENING. TUESDAY...THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS EAST OF THE CENTRAL MOUNTAIN CHAIN FROM LATE MORNING THROUGH EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS UNION COUNTY FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:29 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 2 more | 10 hr |
| Apr 22, 1:29 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 14 hr |
| Apr 22, 3:00 PM MDT | Special Weather Statement | ABQ | Bernalillo | 15 min |
| Apr 22, 3:20 PM MDT | Special Weather Statement | ABQ | Bernalillo | 40 min |
| Apr 22, 3:33 PM MDT | Special Weather Statement | ABQ | 42 min | |
| Apr 22, 4:08 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola | 112 min |
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.